MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During treatment of a calcified lesion in the tibioperoneal (tp) trunk with a csi stealth orbital atherectomy device (oad), the device was inadvertently operated inside of a previously placed stent and became stuck.It was unknown that a previously placed stent was present in this location.Per the physician, the arch was highly tortuous and the crown used may have been too large for the vessel.The oad, guide wire and stent were removed by pulling on the guide wire, and all devices were removed from the patient.The lesion was re-accessed and the area was treated with balloon angioplasty and stent placement.The patient was stable and discharged the day of the procedure.
 
Additional Manufacturer Narrative
The reported oad was received for analysis with the viperwire guide wire used during the procedure.The tip bushing of the oad and the end of the guide wire were observed to have been destructively cut.The end of the guide wire was not returned.Stent material was observed to be attached to the oad driveshaft proximal to the crown.Scanning electron microscopy was performed and identified destructively cut filars on both sides of the crown and on the proximal driveshaft section.At the conclusion of the device analysis investigation, the reported event was confirmed to be due to user error due to spinning the oad inside of a previously placed stent.The instructions for use for the reported device state that use of the oas is contraindicated if the target lesion is within a bypass graft or stent.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8721742
Report Number3004742232-2019-00160
Device Sequence Number2004025
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)220331(10)264626
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number264626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;